MAUDE Adverse Event Report: BD DISTRIBUTION CENTER BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE

BD DISTRIBUTION CENTER BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367297
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Fda notified? the initial reporter also notified the fda on (b)(6) 2022 via medwatch # mw5111103.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd vacutainer® safety-lok¿ blood collection set safety lok does not have proper closure.The following information was provided by the initial reporter: "the bd vacutainer safety-lok feature does not close properly.Fda safety report id#: (b)(4).".
 
Event or Problem Description
It was reported that bd vacutainer® safety-lok¿ blood collection set safety lok does not have proper closure.The following information was provided by the initial reporter: "the bd vacutainer safety-lok feature does not close properly.Fda safety report id# (b)(4).".
 
Additional Manufacturer Narrative
H.6.Investigation summary: material # 367297.Lot/batch # 1m0681.Bd had not received samples or photos for investigation.Therefore, 50 retention samples from bd inventory were evaluated by visual examination and functional testing and no issues were observed relating to does not close properly as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode does not close properly.Bd was not able to identify a root cause for the indicated failure mode.As described above, since no abnormalities were found from the retained samples, manufacturing record and inspection record, it was considered the product had no defects.Under our manufacturing process, molding parts like safety shields and winged hubs are inspected per molding lot and only conforming parts are used for the product assembly.In addition, appearance and function are inspected at process inspection and release inspection per product lot.Therefore, the possibility that a product with a defect from the beginning is generated and shipped out is very low.As stated in the ifu, please hold the end of safety shield and tubing, and slide the safety shield straight to cover the winged needle without holding the wings.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h.10.

Brand Name
BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD DISTRIBUTION CENTER
2200 west san bernardino ave
redlands CA 92374
Manufacturer (Section G)
BD DISTRIBUTION CENTER
2200 west san bernardino ave
redlands CA 92374
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15246230
Report Number3005503186-2022-00001
Device Sequence Number5807958
Product Code JKA
UDI-Device Identifier50382903672979
UDI-Public50382903672979
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K980414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2024
Device Model Number367297
Device Catalogue Number367297
Device Lot Number1M0681
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown